Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

Nodular goitar

Hi I am a 32 year female and i am 20 weeks pregnant. I just received my ultra sound because of complaining about breathing/tightnees issues of my throat.It states Large left lobe with large nodule.heterogenous, with macrocalcification and hyeremia, measures 5x2.2 and extending to the root of the neck. My doctor gave me levothyroxine with teribble side effect. dont know what to do.i stopped taking this medication, and doctor told me not to come back to him if i am not listening. :(
please any suggestions.
thank you
7 Responses
929504 tn?1332589534
Did the doc recommend a FNA (Fine needle biopsy) of the nodule before putting on any med's???
Avatar universal
Hi,
No he he said that he doesnt do FNA because it could bleed and then he had to do the surgery right away. That didnt sound right to me either. All my hormones levels are in the normal range.
649848 tn?1534637300
COMMUNITY LEADER
You need to find a different doctor.

Not all hormones in "normal" range are adequate, particularly, during pregnancy.

Can you post your current thyroid levels, here, so members can better assess your treatment?  Please include reference ranges, since these vary lab to lab and must come from your own report.
Avatar universal
in theory high resolution Doppler color flow can be used to dodge major blood vessels. MACRO calcification is less worrysome then MICRO calcification.
Avatar universal
Hi
sorry for coming back this late.
these are the two test taken
TSH 1.149 IUML                      RANGE(0.35-5.5)
FREET4  13.40 pmol/L           RANGE(11.5-22.5)

thank you
649848 tn?1534637300
COMMUNITY LEADER
Your FT4 is very low in the range, indicating that you may have hypothyroidism.  

Adequate thyroid hormones are critical for proper growth and development of a fetus.

What "side effects" did you get from the levo?  It's not unusual for patients to report feeling worse for a while after they start the medication; the side effects are over or under medication.  Also be aware that it take 4-6 weeks for the levo to build in your system, so "immediate" side effects may have been fillers/binders in the medication.  Your doctor may also have started you on too high a dose; it's always best to start on a small dose and work up, as needed.

You need to get another doctor asap and get back on some medication.  
Avatar universal
Hi my mum has goiter and she has done surgery to remove the physical appearance of the enlargement on her neck but over the years we've seen that her neck is getting larger again.this is really putting her down and we don't know what to do now? Is there any medication she can take to reduce the enlargement? Thanks
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.